Alert archive / Florida / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 210, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Aug 21, 2001, 6:32 PM EDT for Flagler County, Putnam County, Florida. It was in force for 28 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 21, 2001, 6:32 PM EDT (22:32 UTC)
- Expired
- Aug 21, 2001, 7:00 PM EDT
- In force
- 28 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
Counties Flagler County, FL, Putnam County, FL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 21, 6:35 PM EDT | Hail 0.75 | Crescent City, FL | |
| Aug 21, 6:35 PM EDT | Hail 0.88 | St Johns Park, FL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.5 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1561 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1029 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
073 WUUS52 KJAX 212232 SVRJAX FLC035-107-212300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 632 PM EDT TUE AUG 21 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN FLAGLER COUNTY IN NORTHEAST FLORIDA SOUTHEASTERN PUTNAM COUNTY IN NORTHEAST FLORIDA * UNTIL 700 PM EDT * AT 632 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL OVER CRESCENT CITY...MOVING NORTH AT 5 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 700 PM EDT... CRESCENT CITY AND LAKE COMO... ANDALUSIA... INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS. $$ HESS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 1:35 PM EDT, 4 hours 57 minutes earlier.
Area forecast discussion, Aug 21, 1:35 PM EDT, 4 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 135 PM EDT TUE AUG 21 2001 CURRENTLY...COLD FRONT EXTENDS FROM NEAR KSSI TO NEAR KTLH. PREFRONTAL TROF CONTINUES OVER CENTRAL FL. CU FIELD GENERALLY SMALL...WITH SOME ENHANCEMENT OVER COASTAL SE GA AND THE OKEFENOKEE. THIS IS THE RESULT OF SOME LOW-LEVEL MOISTURE POOLING AND CONVERGENCE AHEAD OF THE FRONT. EAST COAST AND WEST COAST SEABREEZE HAVE BEGUN AT SOME LOCATIONS...BUT SO FAR MAKING LITTLE HEADWAY. MODELS...ALL MODELS CONTINUE TO BRING DRY AIR S. ETA INDICATES A BIT MORE LOW-LEVEL MOISTURE AND SEABREEZE INDUCED LIFT TOMORROW AFTN. PUBLIC...CONVECTION THIS AFTN AND EVENING WILL BE FIGHTING SUBSIDENCE AND DRY AIR WHICH CONTINUES TO PUSH IN FROM THE NW. BEST POPS STILL EXPECTED FOR E COAST AND S ZONES...BUT ON THE LOW SIDE. ANY TSTMS THAT DO DEVELOP WILL HAVE HAIL AND WIND POTENTIAL...BUT SHOULD BE ISOLATED AT BEST. FOR WED...NIL POPS IN MOST LOCATIONS. WILL KEEP A <20 POP OVER S SUWANNEE VALLEY DUE TO PROXIMITY OF GREATER MOISTURE...AND POSSIBLE LATE COLLISION OF PREVALENT E COAST SEABREEZE AND GULF COAST BREEZE. EVEN HERE...SUBSIDENCE SHOULD KILL MOST ACTIVITY. ALL-IN-ALL...NOT MUCH CHANGE TO FCST PACKAGE. AS DEW POINTS ARE IN THE MID 60S OVER N ZONES AND DRY AIR ADVECTION CONTINUES...WILL INDICATE MID TO UPPER 60S FOR LOWS TONIGHT. EXTENDED...INDICATIONS OF A TROPICAL WAVE MOVING TOWARD THE SE U.S. COAST DURING THE WEEKEND OR VERY EARLY NEXT WEEK. PER MRF AND NHC/HPC DISCUSSION OF SYSTEM BYPASSING US...WILL JUST CONTINUE NEAR TO ABOVE NORMAL TEMPS AND BRING POPS BACK UP TO NEAR NORMAL. MARINE...AVN STILL DEVELOPS A FAIRLY POTENT LOW OFF OF SC LATE WED. OTHER MODELS SHOW NO SIGN OF THIS...BUT THERE IS CONTINUITY WITH PREVIOUS AVN GUIDANCE. WILL GO WITH THE CONSENSUS AND CONTINUE GENERALLY LIGHT WINDS. PRELIM... AMG 67/93/69/93 000- SSI 71/87/73/87 1001 JAX 69/91/70/91 1--2 GNV 71/92/70/92 11-2 31 .JAX... .GA...NONE. .FL...NONE. PUBLIC/MARINE...CARROLL AVIATION/FIRE...SHASHY
Nearby
Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.